MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 24MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036182450
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/21/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The subject device was not returned, therefore physical and functional tests could not be performed.In the case of this complaint it is most likely that the main coil that the main coil broke during insertion due to lack of continuous flush maintained during the procedure, as per device direction for use (dfu) maintaining continuous flush throughout the procedure is a critical requirement as lack of it can result in difficulty during procedure.Also, as reported that a non-stryker microcatheter was used for performing the procedure it can also contribute to failure due to potential incompatibility of non-stryker device, leading to main coil broken.As per additional information device was prepared as per (dfu) for this product.However, contrary to this - the additional information states that continuous flush was not maintained during the procedure, which is against the dfu for this product.Therefore; an assignable cause of ¿user error¿ will be assigned to reported event, as there was an act or omission of an act that resulted in a different medical device response than intended by the manufacturer and/or expected by the user.This is 1 of 2 reports.The subject device in unavailable.
 
Event or Problem Description
It was reported that the subject device coil was broken during insertion.Another device was used to complete the procedure.There were no clinical consequences to the patient due to the reported event.

Brand Name
TARGET XXL 360 24MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7975993
Report Number3008881809-2018-00445
Device Sequence Number13873480
Product Code HCG
UDI-Device Identifier07613327128376
UDI-Public07613327128376
Combination Product (Y/N)N
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/04/2021
Device Catalogue NumberM0036182450
Device Lot Number20356568
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/21/2018
Initial Report FDA Received Date10/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1